PDA

View Full Version : Has it been discussed on this board that PPI's make reflux/ LPR worse?


kevinla
11-02-2006, 01:21 PM
I read on another board that acid reflufx is caused by a lack of stomach acid which impairs digestion. Strong stomach acid causes the esophogeal flap to close up properly, and weak acid allows it to stay open and for undigested food which would allow food in stages of rot, fermentation, and rancidity to come back up.

I have LPR. Only throat issues. No problems with the stomach. I first took Prilosec OTC for 6 months which did not help. After 4 months on Prilosec OTC, I began to get the strange taste in my mouth common with acid reflux. I never had the taste before. I switched to Nexium which I have been on for six months. My throat is somewhat better, but not fully. Now the taste in my mouth is worse. My reflux is still silent.

Could 20 MG Prilosec once a day cause this? Or 40 MG 2x a day of Nexium?

KLA

Ol'Line Rebel
11-03-2006, 08:50 AM
Strong stomach acid causes the esophogeal flap to close up properly, and weak acid allows it to stay open
KLA


If that were true,

a) why is it so many of us are complaining of reflux well before we get on any PPIs/H2blockers?

b) wouldn't we all be over-refluxing - maybe burping - any time our stomach was empty? Because there's no acid in it then.


This sounds like it comes from a "homeopath" site.